Problems with propofol?

Discussion in 'Fibromyalgia Main Forum' started by renjanson, Dec 8, 2009.

  1. renjanson

    renjanson New Member

    I just had cataract surgery and got very sick after with extreme nausea. I asked the nurse what they gave me and it was propofol.

    Then I remember when I had a procedure a couple of years ago and the same thing happened.
    Got very nauseated with vomiting.

    Has anyone else experienced this reaction?

    I want to ask for something else when I have the next eye done.

  2. Juloo

    Juloo Member

    But virtually every time I've had some type of surgery, I end up ultra-nauseated. That leads to them giving me something to counteract that, which makes me verrrrrrry sleepy. I had sinus surgery in the morning, and the nurse and my husband had to dress me so that I could leave when the out-patient clinic closed in the evening. The nausea usually continues about 12 hours for me.
  3. renjanson

    renjanson New Member

    Thanks for replying.

    I wonder if there is something else they could give us?

    Or maybe less of something?
  4. renjanson

    renjanson New Member

    Anyone out there have the same problem?

    Could you please give some advice as to something better I could have for
    my next procedure.

    Any help you could give would be so appreciated.

  5. MrSandman

    MrSandman New Member

    I have had propofol for a number of procedures and have never had a problem. It works much better than demerol because you don't wake up during the procedure. In addition, as soon as they stop administering it, you wake up without even being drowsy. It's the drug that killed Michael Jackson but when given by a competent anesthesiologist, is considered to be very safe.
  6. loldershaw

    loldershaw Member

    Many people react (especially with nausea and vomiting) to certain drugs given for anesthesia or to induce anesthesia. Be sure to tell the anesthesiologist what drugs you had and the reaction. They will want to use something else next time.
    In many hospitals and ambulatory surgery centers, it is common practice to give the patient the information in writing of what drugs they were given, so that they have it for reference if they have surgery again. You can inform the anesthesiologist that you did fine with such and such, or had such and such reaction with X drug.
    For sure they will try to use something else, because they want to avoid vomiting especially after eye surgery.
  7. munch1958

    munch1958 Member

    After having 15 surgeries, I have found if they give me Reglan I do not barf. Telling the anesthesia people that you've got a history of barfing or feeling sick after surgery BEFORE they put you under helps. It's sort of defeats the purpose if you mention it afterwards or while you've got the barf bucket in your hand. They've got a whole arsenal of meds to try that will prevent this. There is no need to suffer.

  8. renjanson

    renjanson New Member

    I really appreciate your suggestions and help.

    Thank you.